When I went to rehab they gave me a short supply of Wellbutrin, is that a better SSRI than lexapro for ex-opiate/adderall users? It didn't do much but that was in super early recovery.
I guess my brain just feels so dark and dead.
I see that you have been here since 2013. Well I can say that I was in the same boat as you. I got my opiates prescribed for pain and ended up going up to the Methadone. After my surgery they were going to cut me back. That was when I went and started to buy Adderral off the streets. (do not have adhd). This would wire me up like the old coke/crank days & I was snorting it together...Dumb, Dumb and I wish I could take it back. I was also taking a Benzo late at night to come down. Those 3 pulled me every which way and it did take time to come around both physically and mentally.
When we come off of a few meds at the same time it does take a bit longer. The longer we use too, the more we whacked out the Brain chems, hormones, transmitters and so on. Each med hits different areas of the brain and it also affects the nervous system. This ALL takes time to balance back and fire up. When I first got clean in 2012 I did no AD med. I wanted to have my brain heal on it's own. Then after all my heartaches around a yr and a half later, I did go on the Lexapro for a short time. This one hits the Serotonin. I found it to be very light and did not make me flat lined emotionally.
The Wellbutrin can treat major depression disorders and seasonal affective disorders. It is also used to help you stop smoking. Wellbutrin is a Nor-epinephrin and a Dopamine Re-uptake Inhibitor.
I would talk to your DR and see which one they think is best for you condition right now. Other wise you can just ride the storm out and give your Brain time to adjust back. TIME & PATIENCE is what this Recovery takes.
I do wish you the best on what ever you decide to do. Also there are natural vit/min and such you can take to enhance your mood. Good Luck!
Tramuser, I know exactly what you mean by that dark and dead feeling. I had that for a long time when I was getting off opiates. I was also coming off Lithium and that compounded it. Prozac has really helped me the past few months, although I was initially resistant to it b/c I wanted all drugs out of my brain / system. Before I started the Prozac I had that dark/dead feeling a lot. Now I do not experience that as much or as intensely.
I was on Wellbutrin a long time ago and I had very bad side effects from it. But it may not be that way with you. We are all different. I agree with Vickie that you should talk to your doctor.
As for the benzos and Ambien I understand that ; I did it, too but that stuff was SO bad for me!!!! The risks and side-effects DEFINITELY and eventually outweighed the benefits (sleep).
But I can relate to the lack of sleep contributing to that dark feeling. I would try Alteril, a natural supplement you can get at the drugstore, or Sleep by NatureMade. Both have helped me with insomnia that I thought would never go away. I also use Benedryl sometimes but I wouldn't take that all the time. keep going on your journey to freedom!